Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 17, 2014, 08:41:26 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 639169
  • Total Topics: 48518
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Combo (Atazanavir, emtricitabine/tenofovir, ritonavir)  (Read 1513 times)

0 Members and 1 Guest are viewing this topic.

Offline Leo114

  • Member
  • Posts: 24
Combo (Atazanavir, emtricitabine/tenofovir, ritonavir)
« on: April 24, 2013, 08:01:51 PM »
I am starting meds for the first time.  Very nervous about the side effects of these meds.  Is anyone familiar with this combo?

Offline Mark Too

  • member
  • Posts: 2
Re: Combo (Atazanavir, emtricitabine/tenofovir, ritonavir)
« Reply #1 on: April 25, 2013, 08:23:40 AM »
I have been on this combo for 3 1/2 years already. No side effect as far as I can tell. Don't worry. 

Offline Leo114

  • Member
  • Posts: 24
Re: Combo (Atazanavir, emtricitabine/tenofovir, ritonavir)
« Reply #2 on: April 25, 2013, 08:16:11 PM »
Thanks Mark.  Any initial reactions? Do you recommend taking them at night before bed in the morning? 

Offline NESAROCO

  • Member
  • Posts: 10
Re: Combo (Atazanavir, emtricitabine/tenofovir, ritonavir)
« Reply #3 on: May 16, 2013, 11:05:55 PM »
Thanks Mark.  Any initial reactions? Do you recommend taking them at night before bed in the morning?
I have had one week taking this combo in the night some effects were dizzy, nauseous and yellow eyes, some  one has those effects?
thanks

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Combo (Atazanavir, emtricitabine/tenofovir, ritonavir)
« Reply #4 on: May 17, 2013, 09:19:14 AM »
I have had one week taking this combo in the night some effects were dizzy, nauseous and yellow eyes, some  one has those effects?
thanks

Ritonavir (Norvir) can make some people nauseous and/or give them diarrhea. These are well-known side effects of this med and often subside within a few weeks.

Increased - but not harmful - bilirubin levels are a common side-effect from Reyataz (atazanavir) and that is what makes your eyes yellow. This is something that may also subside within a few weeks, but it does persist in some people.

If it's a problem, a simple switch to another, very similar PI called Prezista (darunavir) -  which does not carry this side effect of increased bilirubin levels - may be in order. Switching to Prezista does not mean you'd have to change any other of your hiv meds.

You should give this combo a few more weeks (4-6 or so) and if things don't settle down, it would be time to talk to your doctor about it. Give your body a chance to adjust before you hit the panic button.

You can read more about the meds you're on (and what side-effects they may cause) in our Treatments pages.
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline roger_nn

  • member
  • Posts: 1
Re: Combo (Atazanavir, emtricitabine/tenofovir, ritonavir)
« Reply #5 on: May 20, 2013, 07:15:38 PM »
1 year and a half on this combo and no side effects so far. I dreaded to be on this combo because of ritonavir side effects (mainly diarrhea).

Bilirubin levels are high, but only noticeable on blood tests. No noticeable jaundice (yellowish skin and eyes). No diarrhea and no loose stools.


03-2007 - Seroconverted
04-2007 CD4 477  VL 872
06-2007 CD4 401  VL 331000
08-2007 CD4 311 VL 196000
10-2007 CD4 259 VL 66000
12-2007 CD4 209 VL 92000
started AZT+3TC+Efavirenz
03-2008 CD4 259 VL < 400
06-2008 CD4 289 VL < 400
09-2008 CD4 292 VL < 400
01-2009 CD4 319 VL < 400
04-2009 CD4 389 VL < 400
Switched from AZT to Tenofovir due to lipo
08-2009 CD4 412 VL  < 400
12-2009 CD4 382 VL < 400
05-2010 CD4 432 VL < 20
Switched from Efevirenz to ATZ/r due to dizziness
08-2012 CD4 550 VL < 20
12-2012 CD4 604 VL < 20
05-2013 CD4 636 VL < 20

Offline Leo114

  • Member
  • Posts: 24
Re: Combo (Atazanavir, emtricitabine/tenofovir, ritonavir)
« Reply #6 on: June 03, 2013, 08:20:27 PM »
Thank you all for the input.  Does anyone know if it's ok to take over the counter allergy medicine with this combo?

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Combo (Atazanavir, emtricitabine/tenofovir, ritonavir)
« Reply #7 on: June 04, 2013, 02:48:13 PM »
Yes, it is - matt
"The object is to be a well patient, not a good patient"

Offline Leo114

  • Member
  • Posts: 24
Re: Combo (Atazanavir, emtricitabine/tenofovir, ritonavir)
« Reply #8 on: June 04, 2013, 11:50:53 PM »
Thanks for the help Matt.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.